Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 211, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 13, 2004, 5:01 PM MDT for Custer County, Pueblo County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 5:01 PM MDT (23:01 UTC)
- Expired
- Aug 13, 2004, 6:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Custer County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 132301
SVRPUB
COC027-101-140000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT FRI AUG 13 2004
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUSTER COUNTY IN SOUTHEAST COLORADO
PUEBLO COUNTY IN SOUTHEAST COLORADO
* UNTIL 600 PM MDT.
* AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SAN ISABEL...OR 30 MILES SOUTHWEST OF
PUEBLO...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
5 MILES SOUTH OF BEULAH BY 505 PM MDT.
5 MILES NORTH OF RYE BY 520 PM MDT.
NEAR COLORADO CITY BY 530 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3813 10516 3801 10516 3789 10500 3789 10482
3809 10485
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:38 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 13, 2:38 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT FRI AUG 13 2004 .SHORT TERM... (TONIGHT AND SATURDAY) MAIN CONCERNS CONTINUE TO BE SEVERE POTENTIAL ACROSS THE SOUTHERN FOOTHILLS AND PLAINS. CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO SHOW BRISK NW FLOW ALOFT ACROSS THE REGION...WITH HIGH AMPLITUDE RIDGE PERSISTING ACROSS THE DESERT SW THROUGH THE PAC NW AND BROAD UPPER TROUGH ACROSS THE CENTRAL CONUS. AT THE SFC...WEAK LOW/TROUGH ACROSS THE SE PLAINS HAS KEPT BRISK EAST TO SOUTHEAST WINDS AND LOW LEVEL MOISTURE IN PLACE ACROSS THE EASTERN FOOTHILLS AND PLAINS. CURRENT LAPS DATA MODERATELY UNSTABLE ATMOSPHERE WITH CAPES BETWEEN 1000-2000 J/KG ACROSS THE SE MTS AND PLAINS ALONG WITH 0-6KM SHEARS OF 30-50KTS...WITH SPC JUST ISSUING A SVR WATCH BOX UNTIL 03Z FOR MUCH OF THE SE PLAINS...WITH MAIN THREATS BEING LARGE HAIL AND STRONG WINDS. STORMS WILL CONTINUE TO FIRE ACROSS THE SANGRE DE CRISTO MTS AND MOVE GENERALLY MOVE SOUTH TO SOUTHEAST OFF THE HIGHER TERRAIN AND ACROSS THE EASTERN PLAINS WITH AXIS OF LOW LEVEL MOISTURE. REST OF TONIGHT AND SATURDAY...STORMS ACROSS THE EASTERN MTS AND ADJACENT PLAINS SHOULD DIMINISH WITH SOLAR HEATING...AND WILL END POPS BY 06Z...SAVE THE FAR SE PLAINS WHERE MODELS INDICATING WEAK WAVE EMBEDDED IN THE FLOW KEEPING THE POTENTIAL FOR AN ISOLATED SHOWER THROUGH THE NIGHT IN H7 WAA. WITH SOME CLOUDS ACROSS THE FAR EASTERN PLAINS...WARMED LOWS TEMPS UP A TAD...STICKING WITH THE COOLER SIDE OF GUIDANCE TEMPS FOR THE REST OF THE AREA. NOT MUCH CHANGE IN THE PATTERN ON SATURDAY...WITH LOW LEVEL UPSLOPE KEEPING DEW PTS IN THE UPPER 40S TO MID 50S ACROSS THE PLAINS. MODELS DATA NOT INDICATING ANY STRONG WAVES IN THE NW FLOW ACROSS THE REGION... HOWEVER...WITH SOLAR HEATING...CAPES OF 1000-2000 J/KG AND ENOUGH BULK SHEAR...THE POTENTIAL FOR SEVERE WEATHER WILL PERSIST...WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. -MW .LONG TERM... (SUNDAY THROUGH FRIDAY) THE OVERALL PATTERN DURING THE NEXT FEW DAYS WILL BE RIDGING OVER THE INTERMOUNTAINS WEST...THEN A MAJOR POLAR VORTEX IS FORECAST TO DEVELOP OVER CANADA AND DROP SOUTH INTO THE N TIER OF THE CONUS BY LATE IN THE WEEK. ATTM...IT APPEARS THE BRUNT OF THE COOLER AIR WILL STAY TO OUR NE...BUT WE MAY SEE SOME SHALLOW SURGES MAKE THERE WAY INTO THE SE CO PLAINS. THE BEST SHOT OF THESE SURGES MAKING IT IN WILL BE LATE MON/TUE AND POSSIBLY FRIDAY. OVER THE MTNS...WE WILL CONTINUE TO SEE SCT SHOWERS AND STORMS ASSOCIATED WITH THE MONSOON. STORMS IN THE MTNS MAY PICK UP A BIT BY MID/LATE WEEK AS ALL LONGER RANGE GUIDANCE HAS A WEAKNESS IN THE 500 MB FLOW DEVELOPING OVER THIS REGION..AND THIS MAY ENHANCE THE TSRA OVER THE HIER TRRN. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Aug 13, 7:00 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI AUG 13 2004 COZ058>089-093>099-141300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT FRI AUG 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER PIKES PEAK...SANGRE DE CRISTO MOUNTAINS...AND WET MOUNTAINS THIS AFTERNOON. WITH THE NORTHWEST FLOW ALOFT ACROSS THE AREA... THUNDERSTORMS SHOULD MOVE SOUTHEASTWARD TO THE INTERSTATE 25 CORRIDOR AND ADJACENT PLAINS BY MID AFTERNOON AND EVENING. THE AIR MASS WILL STILL BE UNSTABLE WITH STRONG WIND SHEAR...SO THERE WILL BE THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WILL BE HAIL AROUND PENNY SIZE AND WIND GUSTS AROUND 60 MPH. THE FOCUS AREA FOR THE SEVERE THUNDERSTORM THREAT WILL BE ACROSS THE SOUTHERN FRONT RANGE AND THE SOUTHERN FOOTHILLS...SPECIFICALLY THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...HUERFANO AND LAS ANIMAS COUNTIES. A FEW COMMUNITIES IN THIS THREAT ZONE ARE WALSENBURG...TRINIDAD...AND KIM. ISOLATED HIGH CLOUD BASED THUNDERSTORMS ARE POSSIBLE AROUND THE CONTINENTAL DIVIDE AND SAN LUIS VALLEY THIS AFTERNOON AND EVENING. THESE STORMS WILL MAINLY PRODUCE LITTLE OR NO RAINFALL...CLOUD TO GROUND LIGHTNING...AND LOCALLY GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING. THERE IS ALSO THE POSSIBILITY THAT A SOME OF THE STORMS WILL DEVELOP INTO SEVERE STORMS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. WEST OF THE SANGRE DE CRISTO MOUNTAINS AND OVER THE UPPER ARKANSAS VALLEY...RELATIVELY DRY WEATHER IS EXPECTED AND ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AND MOST OF THOSE WILL BE DRY WITH GUSTY WINDS AND LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT SOUTHEAST PLAINS BETWEEN 2 PM THIS AFTERNOON AND 9 PM THIS EVENING.
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.